PDA

View Full Version : Plaquenil abdo cramping



Nekhbet
05-28-2007, 03:05 AM
Hi,
I've been on plaquenil for about a week now, and in the last few days I started having some abdominal cramping- which is now quite severe. Does it get better?

My symptoms that led the lupus diagnosis have calmed down appart from some chest pain and skin sensitivity (they started going before my rheumy appointment). I am only on two per day and I read that the dosage is 2-4/day. Does that mean it won't do anything at the lower dosages? Can I go down since I am not getting bad symptoms. Seriously at the moment- the treatment is worse :(

thanks

Missy
05-28-2007, 09:36 AM
I haven't had this symptom, at least not that I can attribute to Plaquenil. Could there be other sources as well? Not sure if I've heard of anyone else having it either.........

Good luck, though!

GlassHalfFull
05-28-2007, 01:23 PM
It's normal to have cramping -- I know I did when I started -- so I looked into it. It was pretty severe for 2-3 days -- but not a week. I'll leave incremental feedback to the gurus.

Nekhbet
05-28-2007, 03:00 PM
The rheumy just mentioned that I would be nauseous. Well I'm not but I did start abdo cramping. I checked the med info sheet from the pharmacist and it is listed as one of the gastro side effects allong with nausea, vomiting and diarrhoea.

GlassHalfFull- I assume yours went away after a few days then?? That sounds good. :D I've taken plaquenil for a week- but the cramping has only been for the last 2-3 days. It is horrid though.

GlassHalfFull
05-28-2007, 03:12 PM
And it stopped very suddenly. I assumed that symptoms would gradually get better, but it just stopped hurting, which was great, given how bad -- almost debilitating, they were before.

I gather that it is just your body getting used to the med -- if you go off and restart -- you have to go thru the same thing all over again....

kkelly
05-28-2007, 03:25 PM
Yes, I have no problems on plaquenil now. Its been 4 years. But I know this is a side effect for me because if I run out of the med for even a few days and start back on it I notice abdominal issues. I think it took a month for me to feel fine in that regard....
Hope it improves quickly...
ANother word about plaquenil, I didn't think it was doing anything at all so I once went off of it for a couple of months. Wow, my face erupted and my fatigue tripled so while it certainly isn't a silver bullet, it does help my symptoms considerably.
K

Nekhbet
05-29-2007, 01:43 AM
I've only been on it for a week- so it shouldn't be doing much for me yet. But when I was on prednisilone I actually had energy for the first time in ages- it was like I was actually normal for once.

At the moment is the thing that is keeping me on it. The hope that I can feel like that again. As I have mentioned my symptoms have pretty much gone- appart from some low level stuff.

I've heard that many people didn't realise how tired/exhausted they were until they were on the plaquenil. I'm just hoping I can get that energy back on this, since the Drs wanted me off the prednisilone :x .